U.S. doctors online nowAsk doctors free
Sault Ste. Marie, MI
A 54-year-old female asked:

i have 3 hives on forehead, swollen gland, a heavy feeling in my chest with some coughing. 9 days after surgery. could it be allergy from anesthesia?

5 doctor answers8 doctors weighed in
Dr. Alan Khadavi
Internal Medicine 22 years experience
Not likely: Most allergic reactions happen sooner.
Dr. Steven Machtinger
Allergy and Immunology 44 years experience
Much sooner
Nov 13, 2012
Dr. Orrin Ailloni-Charas
Anesthesiology 29 years experience
Unlikely : To have a reaction 9 days later. You should call your doctor and be evaluated for an upper respiratory infection m.
Dr. Edwin Perez
Anesthesiology 19 years experience
Surgery: What was da type of surgery did u have? It is unlikely that anesthesia caused ur swollen gland or chest problem. U should go get checked out though for da swollen gland and chest.
Dr. Thomas Klein
Allergy and Immunology 41 years experience
Probably not: I would think the hives are more likely due to either an antibiotic you received or are still on, an infection from the operation or something all together different. I recommend you see your surgeon. An allergist could also help.
Dr. Richard Pollard
Anesthesiology 30 years experience
No: This sounds as though you have picked up a cold. The anesthetics given to you were removed from your body by day three, and so are not available to trigger an allergic reaction at this point.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Oct 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.